Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A sampling theorem on homogeneous manifolds


Author: Isaac Pesenson
Journal: Trans. Amer. Math. Soc. 352 (2000), 4257-4269
MSC (2000): Primary 43A85, 58G03; Secondary 41A15
Published electronically: April 21, 2000
MathSciNet review: 1707201
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We consider a generalization of entire functions of spherical exponential type and Lagrangian splines on manifolds. An analog of the Paley-Wiener theorem is given. We also show that every spectral entire function on a manifold is uniquely determined by its values on some discrete sets of points.

The main result of the paper is a formula for reconstruction of spectral entire functions from their values on discrete sets using Lagrangian splines.


References [Enhancements On Off] (What's this?)

  • 1. John J. Benedetto, Irregular sampling and frames, Wavelets, Wavelet Anal. Appl., vol. 2, Academic Press, Boston, MA, 1992, pp. 445–507. MR 1161260
  • 2. Jeff Cheeger, Mikhail Gromov, and Michael Taylor, Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Differential Geom. 17 (1982), no. 1, 15–53. MR 658471
  • 3. S. Krein, I. Pesenson, Interpolation Spaces and Approximation on Lie Groups, The Voronezh State University, Voronezh, 1990, (Russian).
  • 4. Pierre Gilles Lemarié, Base d’ondelettes sur les groupes de Lie stratifiés, Bull. Soc. Math. France 117 (1989), no. 2, 211–232 (French, with English summary). MR 1015808
  • 5. J.- L. Lions, E. Magenes, Non-Homogeneous Boundary Value Problem and Applications, Springer-Verlag, 1975.
  • 6. Yu. Lyubarskiĭ and W. R. Madych, The recovery of irregularly sampled band limited functions via tempered splines, J. Funct. Anal. 125 (1994), no. 1, 201–222. MR 1297019, 10.1006/jfan.1994.1122
  • 7. I. Z. Pesenson, The Bernstein inequality in representations of Lie groups, Dokl. Akad. Nauk SSSR 313 (1990), no. 4, 803–806 (Russian); English transl., Soviet Math. Dokl. 42 (1991), no. 1, 87–90. MR 1080635
  • 8. I. Pesenson, Reconstruction of Paley-Wiener functions on the Heisenberg group, Translations of AMS (to appear).
  • 9. Isaac Pesenson, Sampling of Paley-Wiener functions on stratified groups, J. Fourier Anal. Appl. 4 (1998), no. 3, 271–281. MR 1650917, 10.1007/BF02476027
  • 10. John Roe, An index theorem on open manifolds. I, II, J. Differential Geom. 27 (1988), no. 1, 87–113, 115–136. MR 918459
  • 11. I. J. Schoenberg, Cardinal spline interpolation, Society for Industrial and Applied Mathematics, Philadelphia, Pa., 1973. Conference Board of the Mathematical Sciences Regional Conference Series in Applied Mathematics, No. 12. MR 0420078
  • 12. M. A. Shubin, Spectral theory of elliptic operators on noncompact manifolds, Astérisque 207 (1992), 5, 35–108. Méthodes semi-classiques, Vol. 1 (Nantes, 1991). MR 1205177
  • 13. Robert S. Strichartz, Analysis of the Laplacian on the complete Riemannian manifold, J. Funct. Anal. 52 (1983), no. 1, 48–79. MR 705991, 10.1016/0022-1236(83)90090-3

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 43A85, 58G03, 41A15

Retrieve articles in all journals with MSC (2000): 43A85, 58G03, 41A15


Additional Information

Isaac Pesenson
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122
Email: pesenson@math.temple.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-00-02592-7
Keywords: Shannon-Whittaker formula, manifold, Laplace-Beltrami operator, spectral entire functions, Lagrangian splines, Sobolev spaces
Received by editor(s): June 17, 1997
Received by editor(s) in revised form: June 26, 1998
Published electronically: April 21, 2000
Article copyright: © Copyright 2000 American Mathematical Society